Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 122, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 2, 2014, 5:17 PM CDT for Choctaw County, Washington County, Alabama; Wayne County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2014, 5:17 PM CDT (22:17 UTC)
- Expired
- Jul 2, 2014, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711 WUUS54 KMOB 022217 SVRMOB ALC023-129-MSC153-022300- /O.NEW.KMOB.SV.W.0122.140702T2217Z-140702T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 517 PM CDT WED JUL 2 2014 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI... SOUTHWESTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA... EXTREME NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA... * UNTIL 600 PM CDT * AT 514 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 5 MILES NORTHEAST OF WAYNESBORO...OR 12 MILES NORTHEAST OF CLARA...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES. && LAT...LON 3178 8836 3155 8848 3170 8874 3186 8864 TIME...MOT...LOC 2217Z 299DEG 10KT 3173 8859 $$
1 follow-up statement
025 WWUS54 KMOB 022250 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 550 PM CDT WED JUL 2 2014 ALC023-129-MSC153-022300- /O.CON.KMOB.SV.W.0122.000000T0000Z-140702T2300Z/ CHOCTAW AL-WASHINGTON AL-WAYNE MS- 550 PM CDT WED JUL 2 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHEASTERN WAYNE...EXTREME NORTHWESTERN WASHINGTON AND SOUTHWESTERN CHOCTAW COUNTIES... AT 549 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 9 MILES EAST OF WAYNESBORO...OR 10 MILES NORTH OF BUCKATUNNA...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WAYNESBORO... LAT...LON 3178 8836 3155 8848 3170 8874 3186 8864 TIME...MOT...LOC 2251Z 299DEG 10KT 3168 8849 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:08 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 2, 3:08 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 308 PM CDT WED JUL 2 2014 .SHORT TERM (TONIGHT AND THURSDAY)...REGIONAL RADAR SHOWS NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS WEST CENTRAL MS THIS AFTERNOON AHEAD OF AN UPPER LEVEL DISTURBANCE. THIS CONVECTION IS MOVING TO THE SOUTHEAST AND HAS ALSO PRODUCED A RATHER LARGE OUTFLOW BOUNDARY. THIS BOUNDARY WILL MOVING INTO INTERIOR SE MS BY VERY LATE AFTERNOON OR EARLY EVENING. THEREFORE...WILL MAINTAIN A 20-30% CHANCE OF STORMS FOR AREAS WEST OF I-65 THROUGH THE EVENING. THIS ALSO COINCIDES WELL WITH SEVERAL RUNS OF THE HRRR. MLCAPES OF 2500-3500 J/KG AND STEEP MID LEVEL LAPSE RATES WILL SUPPORT THE THREAT FOR STRONG/BRIEFLY SEVERE STORMS THROUGH THE EVENING. CONVECTION WILL LIKELY DECREASE IN INTENSITY AND COVERAGE BY LATE EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER...THE COMBINATION OF A SURFACE TROUGH ALONG THE COAST ALONG WITH A WEAK FRONT APPROACHING FROM THE NORTH RESULTS IN A SLIGHT CHANCE OF STORMS CONTINUING ALONG COASTAL AREAS THROUGH THE OVERNIGHT HOURS. LOW LEVEL NORTHERLY FLOW WILL BECOME BETTER ESTABLISHED ON THURSDAY AS T.S. ARTHUR APPROACHES THE NORTH CAROLINA COAST AND HIGH PRESSURE MOVES FROM THE PLAINS INTO THE MIDWEST. THIS WILL ADVECT DRIER AIR INTO MUCH OF THE AREA...RESULTING IN LOWER HUMIDITY VALUES. HOWEVER...GUIDANCE INDICATES THE SFC TROUGH WILL BECOME ENHANCED ALONG THE COAST...LIKELY AIDED BY THE SEABREEZE...AND THIS WILL MAINTAIN THE THREAT FOR AN ISOLATED STORM GIVEN PRECIPITABLE WATERS STILL NEAR 1.75 INCHES. LOWS DROP INTO THE LOW-MID 70S TONIGHT EXCEPT UPPER 70S ALONG THE COAST. STAYED BELOW MAV GUIDANCE FOR THURSDAY HIGHS AS IT HAS BEEN RUNNING TOO WARM ON AVERAGE. HIGHS GENERALLY IN THE LOW-MID 90S. HEAT INDICES ARE EXPECTED TO TOP OUT AROUND 100 ALONG COASTAL AREAS. 34/JFB .LONG TERM (FRIDAY THROUGH WEDNESDAY)...A COLD FRONT WILL MOVE SOUTH OF THE AREA THURSDAY NIGHT INTO FRIDAY MORNING AS AN UPPER TROUGH PASSES TO OUR NORTH. THE COMBINATION OF HIGH PRESSURE TO OUR NORTHWEST AND ARTHUR MOVING UP THE EAST COAST WILL SET UP A NORTH TO NORTHEAST FLOW ACROSS THE AREA. THIS WILL BRING IN MUCH DRIER AIR DURING THE DAY ON FRIDAY...MAKING CONDITIONS MUCH LESS HUMID FRIDAY INTO SATURDAY AS PRECIPITABLE WATER VALUES DROP BELOW ONE INCH. HIGH PRESSURE WILL MOVE EAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...ALLOWING A SOUTHERLY FLOW TO DEVELOP AND BRING GULF MOISTURE BACK INTO THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY WITH SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS RETURNING TUESDAY INTO WEDNESDAY AS MOISTURE LEVELS RETURN BACK TO NORMAL LEVELS. TEMPERATURES WILL BE CLIMATOLOGICAL LEVELS THROUGH THE PERIOD. /13 && .AVIATION (18Z ISSUANCE)...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. ISOLATED STORM POSSIBLE LATE AFTN/EARLY EVE IN VICINITY OF MOB/BFM. 34/JFB && .MARINE...A SURFACE TROUGH WILL PERSIST NEAR THE COAST AND OVER THE MARINE AREA THROUGH SATURDAY MORNING. THE TROUGH WILL PUSH FURTHER OFFSHORE DURING THE NIGHTTIME HOURS...ALLOWING FOR AN INCREASE IN OFFSHORE WINDS. DAYTIME HEATING WILL RESULT IN THE TROUGH SHIFTING NORTH TO THE COAST DURING THE AFTERNOON...WITH WINDS DECREASING AND VEERING TO ONSHORE CLOSE TO THE COAST. THE TROUGH WEAKENS OVER THE WEEKEND WITH A LIGHT ONSHORE FLOW BECOMING ESTABLISHED SUNDAY/MONDAY. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 94 69 91 67 / 30 20 10 05 05 PENSACOLA 78 96 73 92 73 / 20 20 10 05 05 DESTIN 79 91 74 92 76 / 20 20 10 05 05 EVERGREEN 72 95 65 92 65 / 20 10 05 05 05 WAYNESBORO 71 93 64 91 62 / 30 05 05 00 05 CAMDEN 71 93 64 91 63 / 20 00 05 05 05 CRESTVIEW 73 97 70 94 67 / 20 20 10 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 2, 11:58 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1158 AM CDT WED JUL 2 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1158 AM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING ACROSS INLAND SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...MAINLY WEST OF THE INTERSTATE 65 CORRIDOR. ANY STORM THAT CAN DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO BRIEFLY SEVERE...WITH THE PRIMARY THREATS BEING LOCALIZED DAMAGING WIND GUSTS...SMALL HAIL...AND TORRENTIAL DOWNPOURS. HEAT INDEX VALUES WILL RANGE FROM 102 TO 107 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLIGHTLY LOWER HEAT INDEX VALUES ARE EXPECTED ON THURSDAY RETURNING TO NEAR SEASONAL LEVELS LATER IN THE WEEK AND OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-031200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1158 AM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:30 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.